Abstract

A recent investigation due to Ashtekar and Xanthopoulos of isometrics compatible with asymptotic flatness at null infinity is extended by considering space-times which admit "only a piece of ℐ". This extension makes the interplay between asymptotic conditions and permissible isometrics more transparent by bringing out how the various parts of the asymptotic structure individually lead to restrictions on isometrics and by separating the consequences of field equations from those of purely geometric asymptotic conditions.

Original languageEnglish (US)
Pages (from-to)862-867
Number of pages6
JournalJournal of Mathematical Physics
Volume21
Issue number4
StatePublished - Dec 1 1979

Fingerprint

infinity
Null
Isometric
Infinity
flatness
constrictions
Flatness
Space-time
Restriction

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this

Ashtekar, Abhay ; Schmidt, B. G. / Null infinity and Killing fields. In: Journal of Mathematical Physics. 1979 ; Vol. 21, No. 4. pp. 862-867.
@article{aeffce3eefa94b95a082629b40164c97,
title = "Null infinity and Killing fields",
abstract = "A recent investigation due to Ashtekar and Xanthopoulos of isometrics compatible with asymptotic flatness at null infinity is extended by considering space-times which admit {"}only a piece of ℐ{"}. This extension makes the interplay between asymptotic conditions and permissible isometrics more transparent by bringing out how the various parts of the asymptotic structure individually lead to restrictions on isometrics and by separating the consequences of field equations from those of purely geometric asymptotic conditions.",
author = "Abhay Ashtekar and Schmidt, {B. G.}",
year = "1979",
month = "12",
day = "1",
language = "English (US)",
volume = "21",
pages = "862--867",
journal = "Journal of Mathematical Physics",
issn = "0022-2488",
publisher = "American Institute of Physics Publising LLC",
number = "4",

}

Ashtekar, A & Schmidt, BG 1979, 'Null infinity and Killing fields', Journal of Mathematical Physics, vol. 21, no. 4, pp. 862-867.

Null infinity and Killing fields. / Ashtekar, Abhay; Schmidt, B. G.

In: Journal of Mathematical Physics, Vol. 21, No. 4, 01.12.1979, p. 862-867.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Null infinity and Killing fields

AU - Ashtekar, Abhay

AU - Schmidt, B. G.

PY - 1979/12/1

Y1 - 1979/12/1

N2 - A recent investigation due to Ashtekar and Xanthopoulos of isometrics compatible with asymptotic flatness at null infinity is extended by considering space-times which admit "only a piece of ℐ". This extension makes the interplay between asymptotic conditions and permissible isometrics more transparent by bringing out how the various parts of the asymptotic structure individually lead to restrictions on isometrics and by separating the consequences of field equations from those of purely geometric asymptotic conditions.

AB - A recent investigation due to Ashtekar and Xanthopoulos of isometrics compatible with asymptotic flatness at null infinity is extended by considering space-times which admit "only a piece of ℐ". This extension makes the interplay between asymptotic conditions and permissible isometrics more transparent by bringing out how the various parts of the asymptotic structure individually lead to restrictions on isometrics and by separating the consequences of field equations from those of purely geometric asymptotic conditions.

UR - http://www.scopus.com/inward/record.url?scp=36749121000&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=36749121000&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:36749121000

VL - 21

SP - 862

EP - 867

JO - Journal of Mathematical Physics

JF - Journal of Mathematical Physics

SN - 0022-2488

IS - 4

ER -